Wyoming, 2017High Wind in Wyoming, November 17, 2017
November 17, 2017 · NWS CYS · 1 event in 1 county or zone
A brief period of high winds developed across portions of southeast Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A brief period of high winds developed across portions of southeast Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 16, 10:48 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 16, 10:48 PM MST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1048 PM MST Thu Nov 16 2017
.SHORT TERM...(This evening through Friday night)
Issued at 245 PM MST Thu Nov 16 2017
Concerns will focus on heavy snowfall expected over the higher
mtns later this evening through Friday. Currently just some gusty
winds noted around the mtns. Marginal speeds for high winds now as
the gradient is easing but will keep high wind warning going as
they area still close in a few spots.
Expect snow to increase over the higher mtns later this evening as
moisture increases ahead of an upper trough currently nearing the
Pacific nw. Breezy winds should keep temps above freezing over
lower elevations out west overnight so pcpn should stay mostly as
rain there. The rain should transition to snow Friday morning
there as a cold front passes across with heavier snows continuing
over the Sierra Madre/Snowy Ranges. Should see around 15 inches
over that area by Friday evening. Cold front will move across the
eastern plains Friday afternoon with temps likely falling during
the afternoon. Still looking like a good Bora wind event over
mainly Laramie county late in the day so will keep current high
wind watch in place there. More isolated rain and snow showers
expected east of the mtns Friday afternoon and evening as the main
upper trough passes across. Pcpn will end Friday night as the
upper trough moves east with winds diminishing as well.
.LONG TERM...(Saturday through Thursday)
Issued at 245 PM MST Thu Nov 16 2017
Cool and a bit breezy Saturday in the wake of the upper system but
otherwise dry. Milder Sunday and Monday but looking rather windy
Monday especially in the wind-prone areas. Another fast-moving
upper shortwave passes by Monday night into Tuesday bringing some
snow showers mainly to the higher mtns again. Dry and mild again
for Wednesday and Thanksgiving day.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday evening)
Issued at 1045 PM MST Thu Nov 16 2017
West of Laramie Range...CIGS/VIS lowering to MVFR-IFR after 10Z at
KRWL and KLAR after 20Z in occasional -SHRA/-SHSN. Gusty westerly
surface winds of 25-35 KT through Friday. The Snowy/Sierra Madre
ranges will be obscured through the TAF period.
East of Laramie Range...VFR with mid/high cloud CIGS overnight and
Friday, lowering to MVFR at KCYS and KCDR after 00Z with scattered
-SHRA/-SHSN. Gusty west-northwest surface winds 25 to 32 KT at KCYS,
KBFF and KSNY. Prevailing VFR CIGS/VIS and -SHRA at KBFF, KSNY and
KAIA.
&&
.FIRE WEATHER...
Issued at 245 PM MST Thu Nov 16 2017
Fire weather concern will be low through the weekend as cooler
temperatures and some rain and snow showers moves across the
area. Heavy snow over the higher mtns tonight and Friday. Cold
front will sweep across the area Friday afternoon with a period of
gusty winds behind it.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning from 11 PM this evening to 5 PM MST Friday
for WYZ112-114.
High Wind Warning until 6 PM MST this evening for WYZ101-104-110.
High Wind Watch from Friday afternoon through Friday evening for
WYZ116>119.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...MAJ
FIRE WEATHER...REHazardous weather outlook, Nov 16, 4:51 PM MST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
451 PM MST Thu Nov 16 2017
WYZ101>119-180000-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
451 PM MST Thu Nov 16 2017
This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.
.DAY ONE...TONIGHT
Southwest winds will subside this evening.
A cold front will move through Carbon and Albany Counties tonight.
Periods of moderate to heavy snow, along with blowing and drifting
snow will develop over the Snowy and Sierra Madre mountains. A
Winter Storm Warning remains in effect for these mountain ranges
from tonight through Friday afternoon.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Strong northwest winds behind the cold front are expected to
develop from the southern Laramie Range to Pine Bluffs along
Interstate 80 Friday afternoon through Friday evening. High Wind
Watches remain in effect for this area of southeast Wyoming.
Windy conditions can be expected each day next week for southeast
Wyoming that could impact travel.
.Spotter information statement...
Spotter activation will not be required at this time.
NEZ002-003-019>021-054-055-095-096-180000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
451 PM MST Thu Nov 16 2017
This hazardous weather outlook is for portions of western
Nebraska.
.DAY ONE...TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
The probability for widespread hazardous weather is low.
.Spotter information statement...
Spotter activation will not be required at this time.
In the hours before
Local storm report, Nov 16, 11:37 PM MST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1137 PM MST THU NOV 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM NON-TSTM WND GST 2 WSW MUDDY GAP 42.37N 107.48W
11/16/2017 M62 MPH CARBON WY MESONET
GUST TO 63 MPH AT 1050AM. GUST TO 60MPH AT 950AM. GUST 59
MPH AT 850AM.
0225 PM NON-TSTM WND GST 15 E SINCLAIR 41.74N 106.84W
11/16/2017 M58 MPH CARBON WY DEPT OF HIGHWAYS
WALCOTT JUNCTION WYDOT SITE ON INTERSTATE 80. GUSTS TO
62MPH AT 1PM. GUST 60MPH AT 1240AM.
&&
GCLAYCOMHigh Wind, Central Laramie Range and Southwest Platte County
- When
- November 17, 2:25 AM MST to 3:15 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The WYDOT sensor at Bordeaux measured wind gusts of 58 mph or higher, with a peak gust of 68 mph at 17/0255 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, November 17 to 18, 20171 injured · 1 event
- High Wind in New Mexico, November 17 to 18, 201763 kt wind · 8 events
- Winter Weather in Wyoming, November 17, 20175 events
- Winter Storm in Colorado, November 17 to 18, 20174 events
- Blizzard in Alaska, November 17 to 18, 20172 events
- Winter Weather in Michigan, November 17, 20171 event
- High Wind in Hawaii, November 17 to 20, 201783 kt wind · 1 event
- Tornado in Idaho, November 17, 2017$200 · EF0 · 1 event
- Dense Fog in California, November 17, 20171 event
- High Wind in Colorado, November 17, 201751 kt wind · 1 event
- High Wind in Utah, November 17, 201756 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726974.